Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 404, NWS Little Rock, AR

May 12, 2011Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 12, 2011, 8:42 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 8:42 PM CDT (01:42 UTC)
Expired
May 12, 2011, 9:45 PM CDT
In force
63 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 8:45 PM CDTHAIL 110 S Mountain Home, ARHAIL COVERED THE GROUND UP TO THREE INCHES DEEP. REPORT RELAYED VIA KY3 IN SPRINGFIELD.
May 12, 8:56 PM CDTHAIL 0.751 Se Mountain Home, AR
May 12, 9:06 PM CDTTSTM WND GST 641 Se Mountain Home, AR
May 12, 9:06 PM CDTHAIL 1.751 Se Mountain Home, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 3:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS54 KLZK 130142
SVRLZK
ARC005-089-130245-
/O.NEW.KLZK.SV.W.0404.110513T0142Z-110513T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  EAST CENTRAL MARION COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 945 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LION HILL...OR 12 MILES SOUTHWEST OF MOUNTAIN HOME...AND MOVING
  NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      SHIPP...              LION HILL...
  GASSVILLE...          GAMALIEL LANDING...   FAWN PARK...
  COLFAX...             CARTNEY...            ARKAWANA...
  ADVANCE...            THREE BROTHERS...     REA VALLEY...
  LONE ROCK...          GAMALIEL...           COTTER...
  CLARKRIDGE...         BUFORD...             BUFFALO CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3650 9217 3611 9239 3616 9257 3651 9249
TIME...MOT...LOC 0143Z 199DEG 19KT 3620 9247

$$

44
1 follow-up statement
948 
WWUS54 KLZK 130200
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CDT THU MAY 12 2011

ARC005-089-130245-
/O.CON.KLZK.SV.W.0404.000000T0000Z-110513T0245Z/
MARION AR-BAXTER AR-
900 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAXTER AND EAST CENTRAL MARION COUNTIES UNTIL 945 PM CDT...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES SOUTHEAST OF COLFAX...OR 4 MILES SOUTH OF MOUNTAIN
HOME...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MOUNTAIN HOME...      SHIPP...              GASSVILLE...
  GAMALIEL LANDING...   FAWN PARK...          COLFAX...
  CARTNEY...            ARKAWANA...           THREE BROTHERS...
  GAMALIEL...           CLARKRIDGE...         BUFORD...
  WILD HOG MTN...       WHITEVILLE...        
  WESTERN HILLS SUBDVN...                     WALLACE KNOB...
  SPRING LAKE ESTATES...                      SHORT HOLLOW MTN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3650 9217 3618 9235 3621 9252 3650 9247
TIME...MOT...LOC 0200Z 205DEG 21KT 3629 9239

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:58 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 12, 6:58 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 PM CDT THU MAY 12 2011

.AVIATION...

AS OF 00Z...A COLD FRONT WAS SITUATED NORTH-SOUTH ACROSS EASTERN
OKLAHOMA. SCT TSTMS WERE DEVELOPING OUT AHEAD OF THIS FRONT OVER
ERN OKLAHOMA AND FAR WRN ARKANSAS...WITH ISOLATED SMALL STORMS AS
FAR EAST AS KHOT AND KLIT VICINITY. EXPECT STORMS TO GRADUALLY
EXPAND IN COVERAGE AND SHIFT EAST THROUGH THE NIGHT AS THE COLD
FRONT MOVES EAST. KPBF AND KLLQ WILL BE THE LAST TO SEE ANY TSTM
ACTIVITY AND LIKELY NOT UNTIL 05Z OR SO. AM NOT SURE EXACTLY WHEN
STORMS WILL CLEAR SITES FOR GOOD SO HAVE GONE WITH PREVAILING VCTS
FOR SEVERAL HOURS...WITH A TEMPO GROUP FOR 2SM VSBY AND -TSRA.
BEHIND THE FRONT SKIES SHOULD RETURN TO VFR LEVELS AND WINDS VEER
AROUND TO THE WEST. WILL LEAVE CENTRAL AND SOUTHERN SITES AT VFR
LEVELS FROM ESSENTIALLY 10Z ONWARD. AT KBPK AND KHRO
HOWEVER...AFTER A PERIOD OF VFR CIGS BETWEEN 08-15Z...WNW FLOW
WILL BRING MVFR CIGS BACK TO THOSE TERMINALS BY MIDDAY.

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

TWO STORIES TO BE TOLD IN THE SHORT TERM. STORY NUMBER ONE IS THE
POTENTIAL FOR ACTIVE WEATHER THIS AFTERNOON THROUGH FRIDAY
AFTERNOON. STORY NUMBER TWO IS THE APRIL-LIKE TEMPERATURES IN STORE
FOR THE WEEKEND.

STORY NUMBER 1...THIS AFTERNOON THROUGH FRIDAY AFTERNOON...
THE PICTURE IS STILL A BIT HAZY IN REGARDS TO CONVECTION THIS
AFTERNOON/EVENING AS A WEAK MID LVL WAVE CONTS TO MOVE TOWARD THE
NATURAL STATE FROM THE SW. ACCOMPANYING THE WAVE IS AN UPR JET
IMPULSE THAT IS ROTATING AROUND A CLOSED UPR LOW THAT IS SITUATED IN
NRN KS ATTM. BROAD SPEED/DIRECTIONAL DIVERGENCE ATOP AN INCREASINGLY
UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE VALUES AOA 2500 J/KG SHOULD
ALLOW FOR CONVECTIVE DVLPMNT THIS AFTERNOON OVER ERN OK. IT REMAINS
QUESTIONABLE THE EXACT EVOLUTION OF CONVECTION THIS AFTERNOON AS
CLOUD COVER AHEAD OF THE DRYLINE HAS MUDDLED THINGS A BIT. LATEST
RUC FCST SOUNDINGS ARE SHOWING A BIT MORE CAPPING THAN PREVIOUSLY
INDICATED OVER CEN PARTS OF AR THIS AFTERNOON WHICH COULD LIMIT
COVERAGE OF AFTERNOON STORMS. HAVE TRENDED POPS DOWN THROUGH 00Z IN
LIGHT OF THIS INFORMATION. BEST GUESS AT THIS TIME IS THAT DEEP
CONVECTION WILL INITIATE IN ERN OK OR THE ARKLATEX REGION BTW 21-00Z
AS LFC/S HAVE FALLEN BELOW 1000M IN THESE AREAS. STORMS WILL THEN
MOVE ENE INTO THE STATE WITH A RELATIVELY SLOW STORM MOTION OF
15-25KTS INITIALLY. THE BEST SVR CHCS FOR THE KLZK CWA WILL LIKELY
BE BTW 00Z-06Z WITH DMG WINDS AND LARGE HAIL THE MAIN THREATS. AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN LOW LCL HEIGHTS BUT ANY
THREAT WILL BE LOCALIZED ALONG WEAK SFC BNDRYS. BEGINNING AROUND
03-04Z...SVR WIND CHCS WILL WANE AS THE NOCTURNAL INVERSION SETS UP.
UNLIKE THE APRIL 2011 NIGHTTIME EVENTS...THE ENVIRONMENT MAY NOT BE
AS WELL MIXED DUE TO LACK OF LOW LVL FLOW AND THE NOCTURNAL
INVERSION SHOULD THEREFORE BE STRONGER AND MORE INHIBITIVE TO DMG
WIND GUSTS.

AFTER LINGERING RAIN CHCS THROUGH EARLY FRIDAY...ANOTHER LINE OF
STORMS COULD FIRE OVER THE ERN SECTIONS OF THE CWA EARLY FRI
AFTERNOON AS THE COLD FRONT SWEEPS EAST. THIS ACTIVITY SHOULD BE
MAINLY S AND E OF THE I30-US67 CORRIDOR. WEAKENING DYNAMICS SHOULD
MAKE FOR ONLY A MARGINAL SVR THREAT FRI AFTERNOON.

STORY NUMBER 2...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
AFTER THE COLD FRONT SWEEPS THROUGH ON FRIDAY...THE WEEKEND LOOKS TO
BE DOMINATED BY CLOUDY MORNINGS AND PARTLY SUNNY AFTERNOONS AS LOW
LVL MSTR ALLOWS DIURNAL LOW STRATUS TO FORM DURING THE OVERNIGHT.
THE EXCEPTION TO THIS MAY BE IN FAR NRN AND NERN AR WHERE SKIES
SHOULD STAY MAINLY CLOUDY MOST OF THE WEEKEND DUE TO PROXIMITY TO
THE UPR LOW. TEMPS WILL RUN 10-15 DEGREES BELOW NORMAL WITH HIGHS IN
THE 60S TO LOW 70S AND LOWS IN THE 40S AND 50S. CLOUD COVER SHOULD
PRECLUDE ANY 30S FOR OVERNIGHT LOWS...BUT IT CAN/T BE RULED OUT IN
THE COOLEST PLACES SUN AND MON MORNING.

LONG TERM...MONDAY THROUGH THURSDAY

I DOUBT FEW PEOPLE WOULD HAVE ANY COMPLAINTS ABOUT THE EXTENDED
PERIOD. ASIDE FROM THE IFLUENCE OF THE UPPER LOW INVOF THE MID SOUTH
AND OHIO VALLEY BRINGING SLIGHT CHANCES OF SHOWERS TO THE EAST EARLY
ON...STRONG NORTHERLY AND NORTHWEST FLOW WILL KEEP COOL AIR OVER THE
REGION THROUGH THE PERIOD. HIGH AND LOW TEMPERATURES WILL BE AS MUCH
AS 10 TO 15 DEGREES BELOW SEASONAL AVERAGES. FORECAST AFTER MONDAY
WILL REMAIN DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     86  63  76  53 /  40  60  50  40
CAMDEN AR         84  65  82  54 /  40  60  40  20
HARRISON AR       82  58  68  47 /  40  60  50  40
HOT SPRINGS AR    84  64  77  53 /  40  60  30  20
LITTLE ROCK   AR  87  65  79  54 /  40  60  30  30
MONTICELLO AR     87  67  84  56 /  40  60  50  40
MOUNT IDA AR      82  61  75  50 /  40  60  30  20
MOUNTAIN HOME AR  85  60  72  50 /  40  60  50  40
NEWPORT AR        85  64  77  53 /  40  60  50  40
PINE BLUFF AR     87  66  79  56 /  40  60  50  30
RUSSELLVILLE AR   86  61  75  49 /  40  60  30  20
SEARCY AR         86  63  78  54 /  40  60  50  40
STUTTGART AR      88  65  80  55 /  40  60  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, May 12, 5:00 AM CDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 12 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS WATER SLOWLY
RECEDES. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE
STATE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.

UPPER LEVEL LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL SLOWLY
MOVE TO THE EAST AS THE DAY PROGRESSES. AN UPPER IMPULSE EMBEDDED IN
THE PREVAILING UPPER FLOW WILL LIFT NORTHEAST ACROSS THE REGION THIS
AFTERNOON WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. SOME
STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH THE MAIN THREATS
LARGE HAIL AND DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL
PERSIST OVERNIGHT AS THE ASSOCIATED COLD FRONT MAKES IT ROUGHLY HALF
WAY THROUGH THE STATE BY MORNING. AS OF NOW...ROUGHLY THE WESTERN
HALF OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT
SEVERAL DAYS AT LEAST. MOST RIVERS HAVE CRESTED...BUT THE WATER WILL
BE VERY SLOW TO RECEDE. MANY AREA ROADS OVER EASTERN AND NORTHEAST
ARKANSAS REMAIN CLOSED. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO
MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER
LEVELS.

THIS FRONT WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF THE STATE
FRIDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND IN ADVANCE
OF THE FRONT WITH A CONTINUING THREAT OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. THE BEST CHANCES OF SEVERE WEATHER WILL SHIFT TO
EASTERN AND SOUTHEASTERN ARKANSAS WITH LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN THREATS.

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER BEHIND THE FRONT
THROUGH SATURDAY BUT THE CHANCES OF SEVERE WEATHER WILL BE MINIMAL.

AT THIS TIME...THE HEAVY RAIN THREAT LOOKS MINIMAL...BUT A SLOWER
FRONTAL PASSAGE COULD RESULT IN A MORE PROLONGED PERIOD OF RAIN FOR
THE STATE. THEREFORE...INDIVIDUALS ARE ENCOURAGED TO STAY ABREAST OF
THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, May 12, 6:49 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT THU MAY 12 2011

ARZ040-130035-
POLK AR-
649 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
730 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PLEASANT HILL...OR 20 MILES
SOUTHWEST OF MENA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               QUEEN WILHELMINA SP...
  POLK CNTY FAIRGNDS... MOUNTAIN FORK...      LAKE WILHELMINA...
  LAKE MENA...          HATFIELD...           ROCKY...
  RICH MTN...           POTTER...             HOWARD...
  EAGLETON...           DALLAS...             COVE...
  ACORN...              WOLF PINNACLE...      WEST VALLEY...
  WEEHUNT MTN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3473 9446 3473 9438 3473 9431 3470 9431
      3470 9407 3468 9400 3447 9427 3434 9447
TIME...MOT...LOC 2349Z 219DEG 23KT 3444 9453

BJS
Special weather statement, May 12, 7:02 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 PM CDT THU MAY 12 2011

ARZ012-013-021>023-130045-
JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
702 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...EXTREME
EASTERN JOHNSON...NORTHERN POPE...SOUTHEASTERN NEWTON AND
SOUTHWESTERN SEARCY COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIMPSON...OR 8 MILES SOUTH OF SAND GAP...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SAND GAP...           WITTS SPRING...       SOLO...
  SMYRNA...             MOORE...              KAY...
  IMO...                DABNEY...             BOHANNON...
  BERTHA...             VENDOR...             TILLY...
  SIMPSON...            TREAT...              PELSOR...
  NOGO...               MT JUDEA...           LURTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3596 9308 3580 9266 3556 9276 3555 9320
TIME...MOT...LOC 0002Z 208DEG 27KT 3563 9305

BJS
Special weather statement, May 12, 7:20 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT THU MAY 12 2011

ARZ012-021-130105-
JOHNSON AR-NEWTON AR-
720 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND SOUTHWESTERN NEWTON
COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF WOODLAND...OR 8 MILES NORTH OF
CLARKSVILLE...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAND...           WALNUT...
  UPPER BUFFALO WILDERNESS AREA...            ROSETTA...
  MINERAL SPGS REC AREA...                    LUDWIG LAKE...
  HORSEHEAD LAKE...     DEVILS KNOB...        YALE...
  WAYTON...             UNION CITY...         SWAIN...
  SALUS...              OZONE...              OARK...
  NAIL...               MOSSVILLE...          HUNT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 45 AND 53.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3594 9319 3546 9335 3549 9369 3577 9367
      3578 9352 3588 9353 3589 9350 3592 9350
      3593 9349 3595 9350 3598 9344
TIME...MOT...LOC 0021Z 202DEG 29KT 3559 9349

44
Local storm report, May 12, 7:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             VENDOR                  35.95N 93.08W
05/12/2011  E1.00 INCH       NEWTON             AR   TRAINED SPOTTER

&&

JORGLER
Special weather statement, May 12, 8:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 PM CDT THU MAY 12 2011

ARZ003-012-013-021-130235-
BOONE AR-JOHNSON AR-NEWTON AR-SEARCY AR-
833 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...NEWTON...
EXTREME NORTHWESTERN SEARCY AND SOUTHEASTERN BOONE COUNTIES UNTIL 930
PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICKETTS MTN TO
2 MILES WEST OF GOBBLERS KNOB TO 3 MILES NORTHWEST OF BATSON...AND
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN GROVE...      WALNUT...             VALLEY SPRINGS...
  UPPER BUFFALO WILDERNESS AREA...            ROSETTA...
  PRUITT...             PIERCETOWN...         JASPER...
  DUGGER...             DEVILS KNOB...        CRAWFORD...
  CARVER...             YALE...               WAYTON...
  VENDOR...             SWAIN...              SALUS...
  PARTHENON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3622 9289 3590 9296 3567 9337 3556 9370
      3577 9370 3578 9352 3588 9353 3589 9350
      3596 9349
TIME...MOT...LOC 0133Z 199DEG 14KT 3594 9310 3579 9340
          3566 9368

44
Local storm report, May 12, 8:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
839 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             6 NW YELLVILLE          36.29N 92.76W
05/12/2011  E1.25 INCH       MARION             AR   BROADCAST MEDIA

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE
            GROUND...TREE TOPS 4 INCHES IN DIAMETER SNAPPED.

&&

BJS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 7:20 PM CDTSpecial Weather StatementLZKJohnson, Newton45 min
May 12, 7:23 PM CDTSevere Thunderstorm WarningLZKBoone67 min
May 12, 7:26 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton64 min
May 12, 7:43 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy47 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton34 min
May 12, 7:58 PM CDTSevere Thunderstorm WarningLZKBoone, Marion52 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy40 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy38 min
May 12, 8:33 PM CDTSpecial Weather StatementLZKNewton62 min
May 12, 8:51 PM CDTSpecial Weather StatementLZKJohnson44 min
May 12, 8:58 PM CDTFlash Flood WarningLZKJohnson, Newton3 hr
May 12, 9:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 9:20 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton25 min
May 12, 9:40 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp65 min
May 12, 10:17 PM CDTSpecial Weather StatementLZKLogan58 min
May 12, 10:25 PM CDTSpecial Weather StatementLZKCleburne, Stone45 min
May 12, 10:45 PM CDTSpecial Weather StatementLZKSharp45 min
May 12, 10:52 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp38 min
May 12, 11:14 PM CDTSpecial Weather StatementLZKIndependence46 min
May 12, 11:24 PM CDTSpecial Weather StatementLZKCleburne, White46 min
May 12, 11:40 PM CDTSpecial Weather StatementLZKLonoke, Prairie45 min
May 12, 11:48 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff42 min
May 12, 11:54 PM CDTSpecial Weather StatementLZKJefferson46 min
May 13, 12:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie52 min
May 13, 12:31 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff44 min
May 13, 1:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Woodruff23 min
May 13, 1:40 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Monroe50 min
May 13, 2:27 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe33 min
May 13, 2:34 AM CDTSpecial Weather StatementLZKMonroe46 min
May 13, 3:06 AM CDTSpecial Weather StatementLZKArkansas44 min
May 13, 3:22 AM CDTSpecial Weather StatementLZKWoodruff43 min
May 13, 3:27 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff32 min
May 13, 4:09 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie3 hr
May 13, 12:17 PM CDTSpecial Weather StatementLZKSharp28 min
May 13, 2:31 PM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more7 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.